Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it possible to experience Erectile Dysfunction after taking viagra?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9823 Questions

default
Posted on Fri, 29 Nov 2013 in Men's Health
Question: I took Viagra recreationally last week and now I have ED. I think I might have had a priapism. Please help.
doctor
Answered by Dr. P. T. Patil 55 minutes later
Brief Answer: It is unlikely to be due to Viagra. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have developed problem of Erectile Dysfunction very recently which you attribute it to be due to taking Viagra last week. I shall be happy if you can post me few more details to help me in making comments on your problem. 1) Did you take excess dose of Viagra than what is prescribed normally? 2) How long your erection last after taking Viagra?(Was it for more than 4 hours?) 3) Was your erection painful ? 4) Did you have any injury to erected penis during sex after taking Viagra? Please consult qualified Urologist for clinical examination and get following tests done to rule out any cause of vascular origin for ED. 1) Ultrasound scanning of penis . 1) Colour Doppler Ultrasound scanning of the penis . Further treatment will depend upon the results of these tests and final diagnosis, Hope I have answered your query.Please feel free toask if you have more questions I shall be happy to help you. Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 1 hour later
Hello and Thank you for your response, I took 50mg of Viagra. It was not prescribed and I had never taken it before. I took it for fun and acquired from someone who had it prescribed. I had normal erectile function before hand. My erection lasted around 3 hours and subsided after ejaculation. My erection was slightly painful, but I'd describe it more as uncomfortable due to the strength of the erection. I did not injure my penis during to use of this drug. Kind Regards XXXXXXX XXXXXXX
doctor
Answered by Dr. P. T. Patil 13 hours later
Brief Answer: It is problem of FD is not due to Priapism. Detailed Answer: Hello thanks for feedback. Your problem of ED is definitely not due to Priapism. It is most likely to be due to what is called as performance anxiety and mind related . Following measure will help you to boost up your confidence and getting good erection. 1) Practice regular exercise for 45 minutes followed by meditation for 1/2 an hour in the morning. 2) Take high protein diet XXXXXXX in vegetables and fruits and Vitamin A,C,D,E.and Zinc 3)Take anti oxidants like Almonds 5-6 everyday.. 4) Avoid alcohol and smoking.. Please do not worry it will get resolved over a period of 2-3 weeks. Thanks and Regards. Dr.Patil..
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Erectile dysfunction

doctor1 MD

Hi, I m a single, full-time father to three teenaged sons, a successful, work-from-home freelance writer. My life is grand, full of love and happiness. However, about eight months ago, it was like the light s were just turned off on me -- massive fatigue set in, a significant loss in my ability to focus and concentrate, body aches, an occasionally racing heart. I d never had any problems like this before. I went to a doctor, who ran a series of blood tests, which revealed an elevated hematocrit -- not severely elevated, but well above normal. That yielded the diagnosis of polycythemia which, if you know anything about, is a condition almost always caused by something else. A CT scan of my abdomen revealed a 3-cm gallstone, a 2.7-cm hemangioma on my liver, but everything else looked good. My EKG was good. Everything else was normal. I m set to do a sleep study in a couple of weeks to rule out sleep apnea, a condition I am doubtful that I have. But I feel terrible almost all the time -- severe fatigue, tremendous difficulty concentrating and focusing (and, of course, getting my work done), body aches (especially in the left shoulder), etc. My doctor last week prescribed Vyvanse to help boost energy levels and focus, and that seems to help a little bit, but only a little bit. I m doing my very best to keep it all together for my sons, who have no idea I m feeling this way. In 1992, I had a congenital blockage removed from my right kidney, resulting in function of about 15% on that side. In 2010, I was diagnosed with Chrone’s Disease, but have had no problems – and taken no rela ted medications – since that initial illness. I have suffered for several years with erectile dysfunction, which is treated, usually effectively, with Viagra. I am on no other medications, have never had any troubles with depression or anxiety. I am absolutely determined to feel better. I have far too much I want and need to do in this, not least of all raise three good men. By the by, I m a 43-year old male, in good shape, practice yoga regularly (or did, until the last couple months). I would DEEPLY appreciate any thoughts or comments on what the heck might be happening here. Thank you so much.

doctor1 MD

i am undergoing treatment for TB for 3 months now, during my medication i started to have erectile problems sometimes its difficult to erect and sometimes lose the erection during intercourse. Is this side effect of the my treatment and medication that i am taking?

doctor1 MD

my name is Peter Moore 5 years ago i had a accident that slightly damaged my spine its healed ok without surgery how ever i have been suffering from a erection problem since i have been taking viagra and cialis which helps but sadly i do not get a hard erection as i would wish, i am 60 fit and active and in a new relationship

doctor1 MD

I am 55 years old, male. I am facing problem of Erectile Dysfunction after , I suffered from Chicken guneia about 3 months back . The erection is not complete and looses stffines immediately. Can I know the possible causes and treatment and a suitable doctor to consult in Mumbai?

doctor1 MD

Hello Doctor, I need advice on my Sex life. I am married since last year and sexually active from last 2 years with my spouse. What I feel now that I am loosing interest in Sex , I don t feel like doing it we do it one in a week which last for 5...

doctor1 MD

Hi- what, if any, over-the-counter drug would you recommend for a 67 year old man with ED? Thank you. I await your reply. Just send your reply to this e-mail address.

doctor1 MD

I had my prostate roto rooted about 5 months ago and sexual function has decreased somewhat steadily and desire has too. I no longer ejaculate. The blue pill doesn't help. Could the procedure have caused this?